37 year old male with numerous pustules and papules on his face, neck, and scalp following IVIG treatment

    37 year old man with a history of Hodgkins lymphoma diagnosed in 2007 status post an autologous transplant and disease relapse now in remission on cellcept, prednisone 5mg, and IVIG presented with numerous pustules, nodules, and erythematous papules associated with hemorrhagic crust on his scalp, face and neck. The patient was started on clindamycin 1 year ago with improvement in treated areas on his scalp. The patient received subsequent treatment with tretinoin cream and benzoyl peroxide in addition to the clindamycin was complicated by burning and redness. Additionally, the patient reported burning red rash over scalp, face, neck associated with dryness, peeling of lip, and closing up of throat 1 day following an IVIG treatment. Of note, the patient had already received IVIG for months without complication. At the time of this reaction, all topical acne treatments were discontinued and he was started on Keflex, which he thought improved his symptoms. He did not received a further doses of IVIG for several months. 

    The patient again received IVIG after a reprieve from treatment and a few days later experienced a flare up of red bumps over his scalp and face with significant pain and discharge. He denied swelling or dysphagia, but reported severe back pain also triggered by IVIG. The patient’s 5 mg of prednisone was increased to 40mg at his last visit, and has since been tapered to his 5 mg dose. A punch biospy revealed predominantly suppurative folliculitis and perifolliculitis and was negative for bacterial, acid fast mycobacterial, and fungal organisms.